I am on day two of Citalopram. I started taking only 5mg yesterday. I took the second dose about 10 hours ago and feel so horrible. I feel nauseous, like I am going to throw up, depressed, headache, foggy brain. Will this ever go away? I felt almost fine this morning, went to a country fair, even went jogging. Please respond if you felt horrible in the beginning to give me some much needed encouragement. I am DREADING taking this pill again tomorrow morning. Thank you!
Hi, Boston! Yes, this too shall pass. I think just about everyone has a few days to a week or so of adjustment time until your body acclimates to the medication. The good thing is that the side effects subside day by day so tomorrow should be a little better, and the next day even better.
An aspirin, a little caffeine, plain soda crackers, ginger ale are what did it for me but I only needed them for three days.
Celexa is an excellent antidepressant especially if you have problems with anxiety so it's usually well worth a few days of discomfort to reap the benefits.
Hang in there. You can do it! WCV
Hi, i don't think there would be a significant difference of symptoms if taking 5mg or 10mg. What worries me is that 5mg won't treat your depression. I'm sure your doctor has put you on a slow increase schedule, but the majority of the time, 10mg is the lowest dose prescribed. That aside, i know how awful it can be in the beginning. But rest assured, you will feel better, and i want to tell you that i have taken Citalopram for several years and it has certainly changed my life for the better! You can treat most of the induction side effects with OTC remedies... anti-emetics, analgesics... My personal account was that i suffered for the first 3 weeks, depression above any other symptom, but my doctor ordered a dose increase at the 3 weeks mark and i felt better almost immediately. I hope you are feeling soon! Please stay in touch if you wish?
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Aug 2014 • 4 answers
Posted 31 Dec 2014 • 2 answers
Posted 19 Mar 2016 • 4 answers
Posted 20 Aug 2016 • 1 answer
Posted 22 Aug 2016 • 1 answer